Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 121, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 20, 2000, 4:32 PM EST for LaGrange County, Noble County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 20, 2000, 4:32 PM EST (21:32 UTC)
- Expired
- Jun 20, 2000, 5:10 PM EST
- In force
- 38 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties LaGrange County, IN, Noble County, IN
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
391
WUUS53 KIWX 202133
SVRFWA
INC087-113-202210-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
432 PM EST TUE JUN 20 2000
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAGRANGE COUNTY IN INDIANA
NOBLE COUNTY IN INDIANA
* UNTIL 510 PM EST
* AT 432 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM ALONG A LINE FROM ELKHART TO GOSHEN TO
WARSAW...MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS...
LIGONIER
TOPEKA
ALBION
ROME CITY
LAGRANGE
KENDALLVILLE
SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.
WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS LINE OF SEVERE STORMS
SEEK SHELTER IMMEDIATELY
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4176 8566 4146 8569 4127 8567 4129 8527
4175 8520 4179 8547
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:07 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 20, 3:07 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 307 PM EST TUE JUN 20 2000 SFC LOW CURRENTLY OVER SRN MANITOBA. WARM FRONT EXTENDS S THRU WI AND IL INTO KY. COLD FRONT TO W EXTENDS S THRU MN/WRN IA INTO ERN KS. CONVECTION CURRENTLY FIRING IN WARM SECTOR IN IL. DP/S HAVE RISEN INTO UPR 60S AND LWR 70S ACROSS RGN. SCT CONVECTION SHOULD CONT REST OF AFTN INTO EVNG. MODELS ARE SIMILAR IN MOVEMENT OF SYSTEM THRU RGN NEXT 36 HRS. H5 JET OF 70 KTS OVER CNTRL PLAINS WILL MOVE COLD FRONT THRU QUICKLY. FARTHER S OVER TN AND LWR MS VLYS FRONT WILL STALL. PRECIP SHOULD END ACROSS KIWX FA BY 21Z WED. DRY AIR WILL MOVE IN BEHIND FRONT BUT NOT MUCH DROP IN TEMP. SCT STRATOCU POSSIBLE BEHIND COLD FROPA BUT SHOULD CLEAR OUT BY 00Z THU. PLENTY OF INSTABILITY W OF FA OVER IL ATTM. INSTABILITY IS GENERALLY ALONG COLD FRONT WITH MOISTURE CONVERGENCE AND GOOD UVVS. OVERNIGHT MAIN INSTABILITY WILL MOVE S ALONG COLD FRONT TO KS/OK RGN. PWTR VALUES OF 1.5 TO 2.0 INCHES WILL ALLOW FOR LOCALLY HEAVY RAINFALL TONIGHT ACROSS KIWX FA. TSTMS WILL CONT OVER SRN GRTLKS RGN THRU 21Z WED WITH GREATEST UPR DYNAMICS OVER NWRN OH BTWN 15Z AND 21Z. HOWEVER WITH COOLER MORNING TEMPS THIS SHOULD HELP DECREASE INSTABILITIES. PCLDY SKIES AND NEAR NORMAL TEMPS FRI THRU SUN. MISFWA SENT. .IWX...NONE. OHARA
In the hours before
Special weather statement, Jun 20, 10:48 AM EST, 5 hours 44 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-211200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1048 AM EST TUE JUN 20 2000 ...SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON AND TONIGHT... A WARM FRONT CURRENTLY OVER WISCONSIN AND ILLINOIS WILL MOVE THROUGH THE SOUTHERN GREAT LAKES REGION THIS AFTERNOON. A COLD FRONT EXTENDING FROM WESTERN MINNESOTA TO KANSAS WILL MOVE THROUGH OUR REGION AFTER MIDNIGHT TONIGHT. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AS THE FRONTS MOVE THROUGH. HOWEVER...ANY THUNDERSTORMS THAT DO DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THE MAIN WEATHER THREAT WILL BE LOCALLY HEAVY RAINFALL AS THE FRONTS MOVE THROUGH. SKYWARN ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT. LISTEN TO NOAA WEATHER RADIO OR OTHER LOCAL RADIO OR TV STATIONS THIS AFTERNOON AND EVENING FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. OHARA
Local storm report, Jun 20, 3:31 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EST TUE JUN 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM NORTH JUDSON IN 58 MPH TSTM GUST
06/20/00 STARKE REPORTED BY STORM
SPOTTER.
NLocal storm report, Jun 20, 3:50 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 PM EST TUE JUN 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM KNOX IN WIND DAMAGE
06/20/00 STARKE TREE BLOWN DOWN
NLocal storm report, Jun 20, 3:54 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 PM EST TUE JUN 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0352 PM 5 W PLYMOUTH IN WIND DAMAGE
06/20/00 MARSHALL WIND DAMAGE WITH SIDING
BLOWN OFF BUILDING.
REPORTED BY STORM
SPOTTER.
NLocal storm report, Jun 20, 4:23 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
423 PM EST TUE JUN 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM PLYMOUTH IN WIND DAMAGE
06/20/00 MARSHALL TREE DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0418 PM ROCHESTER IN WIND DAMAGE
06/20/00 FULTON TREE DOWN ON CAR.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:25 PM EST | Severe Thunderstorm Warning | IWX | Pulaski, Starke | 55 min |
| Jun 20, 3:42 PM EST | Severe Thunderstorm Warning | IWX | Marshall | 38 min |
| Jun 20, 3:59 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 51 min |
| Jun 20, 3:59 PM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 51 min |
| Jun 20, 4:02 PM EST | Severe Thunderstorm Warning | IWX | Fulton | 38 min |
| Jun 20, 4:40 PM EST | Severe Thunderstorm Warning | IWX | Miami, Wabash | 50 min |
| Jun 20, 4:50 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko, Whitley | 50 min |
| Jun 20, 5:49 PM EST | Severe Thunderstorm Warning | IWX | DeKalb | 51 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.